I started using Opana for chronic pain. Because it makes me so tired, depressed and lethargic i am taking Ritalin to counteract it. I am interested to learn people's experience with this pain medication. What side effects you do you experience? Are there other MEDS you find better? What MEDS have you used?
I have DDD in L4/L5 which is quite painful. I can't stand without pain. I can sit for limited times. I use heating pads and cold packs. I exercise 4-6 days a week in a pool to keep strong but it doesn't seem to help with the pain at all though it is beneficial for me overall health.I am wondering what people do to cope with this type of pain, including any procedures or surgeries.
I have become very depressed due the lack of mobility due to the pain.
I feel your pain (literally). I have DDD, bulging disc, bone spur, severe low back issues and SI joint pain bilaterally for the past 3 years. I use warm water therapy, chiropractic care, deep tissue massage, TENS unit, acupuncture and for meds: fentanyl patch, dilaudid for breakthrough pain & daily ibuprofen, acetaminophen and naproxen. I also had 2 injections in my low back and a shot in each SI joint (not at once of course, but over a year). Those shots were bittersweet. l had a brief 3 week period of being pain free & a reminder of what life used to be like, so when the agony came back it killed me. My reduced activity lead to a 50 lb weight gain, then finally my PCP & l came up with an effective Fentanyl/Dilaudid dose. Once the pain was under control, l started moving around more and dropping some pounds.
In August 2012 l moved out of state for my husband's job. Because of my medications, l could not find a doctor (PCP or otherwise) to accept me as a patient. I actually flew back to NY every 3 months to see my PCP for the endless disability paperwork requirements & to get a 3 month supply of my meds thru the staff pharmacy at the hospital l had worked at. BTW, are you a nurse? You seem to know a lot about your procedures & can spell. I was a NICU RN for 17 years before this :'( l wish l was normal.
I ended up getting breast cancer last January which put the kibosh on my flights to NY, but my awesome cancer docs were able to get me accepted in a pain clinic & a great PCP. So again, feeling exhausted & now gaining more weight which is bad for my back and joints. My PM doc is not very kind. She has started weaning my meds since day 1. When l was getting chemo & having horrific bone pain, she actually wanted to continue weaning & when l cried out "please dont" she actually said "You were referred for back pain, not cancer pain". I am now faced with having the nerves in my back burned for pain relief because she has told me that she won't write for Fentanyl much longer. I've read various results for the nerve ablation & l don't think it can be done for SI joints. One stretch works well for temporary relief if you lay down & use a rope to stretch your leg up, then cross it to the other side.
Sorry for the rambling.....l am ADD too (no longer H because it takes me to long to get off the couch). Good luck!
Methylphenidate is a common adjunct to CII opiates for pain. I've been using it since 2000.
Have you been worked up for spondylosis and facet joint syndrome? This can be treated with a rhyzotomy. Find an integrative pain specialist in your area, but in the meantime, here's a website for information:
A friend has DDD, Osteoarthritis, bone spurs, etc., and weaned herself off of Morphine. She's getting better relief from Voltaren in pill form now than she was from the Morphine. The gel form is really effective, as well.
Hope that this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.